Turkish Journal of Physical Medicine and Rehabilitation 2013 , Vol 59 , Num 4
Transverse Myelitis Following Diphtheria Tetanus Toxoids (Td) Vaccination: A Case Report
Serpil Savaş 1 ,Füsun Zeynep Akçam 2 ,Şadiye Çiçek 1 ,Ayşegül Tekdur 1 ,Ömer Yılmaz 3
1 Department of Physical Medicine And Rehabilitation, Süleyman Demirel University Faculty of Medicine, Isparta, Turkey
2 Süleyman Demirel Üniversitesi Tıp Fakültesi, Klinik Mikrobiyoloji ve İnfeksiyon Hastalıkları Anabilim Dalı, Isparta, Türkiye
3 Süleyman Demirel Üniversitesi Tıp Fakültesi, Fiziksel Tıp ve Rehabilitasyon Anabilim Dalı, Isparta, Türkiye
4 Süleyman Demirel Üniversitesi Tıp Fakültesi, Radyoloji Anabilim Dalı, Isparta
DOI : 10.4274/tftr.89310

Transverse myelitis (TM) has rarely been reported in association with tetanus toxoid-containing vaccines. Here, we report a 46-year-old man presented with progressive paresthesias and weakness in his arms and legs following an intramuscular injection of adult-type diphtheria and tetanus toxoids (Td). This is the sixth reported case of TM following Td vaccination. Physicians must be aware of this rare but serious side effect when prescribing Td vaccine and postvaccinial TM must be kept in mind when making a differential diagnosis of TM.

Keywords : Tetanus toxoid vaccine, transverse myelitis, immunizatio